Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the rationality of divisors and meromorphic functions

Author: Chia Chi Tung
Journal: Trans. Amer. Math. Soc. 239 (1978), 399-406
MSC: Primary 32L05
MathSciNet review: 0463511
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let E be a holomorphic vector bundle over a connected complex manifold X and D a divisor on E. Let $ A(D)$ be the set of all $ x \in X$ for which $ ({\text{supp}}\;D) \cap {E_x}$ is a proper algebraic set in $ {E_x}$. The purpose of this paper is to prove that the following conditions are equivalent: (i) $ A(D)$ has positive measure in X; (ii) D extends to a unique divisor on the projective completion Ē of E; (iii) D is locally given by the divisors of rational meromorphic functions defined over open sets in X. Similar results for meromorphic functions are derived. The proof requires an extension theorem for analytic set: Assume E is a holomorphic vector bundle over a pure p-dimensional complex space X and S an analytic set in E of pure codimension 1. Then the closure S of S in E is analytic if and only if $ S \cap {E_x}$ is a proper algebraic set for all x in a set of positive 2p-measure in every branch of X.

References [Enhancements On Off] (What's this?)

  • [1] A. Andreotti and W. Stoll, Analytic and algebraic dependence of meromorphic functions, Lecture Notes in Math., vol. 234, Springer-Verlag, Berlin and New York, 1971. MR 0390298 (52:11124)
  • [2] H. Federer, Geometric measure theory, Springer, Berlin and New York, 1969. MR 0257325 (41:1976)
  • [3] R. C. Gunning and H. Rossi, Analytic functions of several complex variables, Prentice-Hall, Englewood Cliffs, N. J., 1965. MR 0180696 (31:4927)
  • [4] R. Remmert and K. Stein, Über die wesentlichen Singularitäten analytischer Mengen, Math. Ann. 126 (1953), 263-306. MR 0060033 (15:615e)
  • [5] L. I. Ronkin, Some questions on the distribution of zeros of entire functions of several variables, Mat. Sb. 16 (1972), Math. USSR Sb. 16 (1972), 363-380.
  • [6] W. Stoll, Einige Bemerkungen zur Fortsetzbarkeit analytischer Mengen, Math. Z. 60 (1954), 287-304. MR 0065656 (16:463b)
  • [7] -, The multiplicity of a holomorphic map, Invent. Math. 2 (1966), 15-38. MR 0210947 (35:1832)
  • [8] C. Tung, The first main theorem of value distribution on complex spaces, Thesis, Notre Dame, 1973.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32L05

Retrieve articles in all journals with MSC: 32L05

Additional Information

Keywords: Complex space, analytic subset, meromorphic function, divisor, multiplicity, Stein manifold, Remmert-Stein theorem
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society